Twitching Body

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Orrel
Posts: 101
Joined: Sun Jun 15, 2014 12:23 am

Twitching Body

Postby Orrel » Fri Aug 07, 2015 10:04 am

I have been off the 2 mg Neupro patch (and all RLS meds) since July 15.
I take only clonazepam to help with sleep. Last night my back was extremely
itchy. Every time I attempted to lie down, my body would twitch and twist
when it came in contact with the bed sheets, making it impossible to keep lying down.
I have had a bit of this before, even before I attempted to get off the DA,
but never to the extent of last night's experience. Has anyone else had this?
I am wondering if this is part of the still incomplete DA withdrawal process.
I have had (mostly daytime) back itchiness without the night twitches until fairly recently,
so the two don't necessarily go together.I interpreted its recent absence as a positive development
but last night's experience has made me wonder what is going on.
I would have thought that I would be past all this by this stage of the DA withdrawal.

ViewsAskew
Moderator
Posts: 15604
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Twitching Body

Postby ViewsAskew » Sat Aug 08, 2015 7:09 am

Hmmm- not back itchiness. This is what I have heard and experienced that may be related.

For years, my legs itched and the itching would set off the symptoms. I always kept lotion on my skin. Anything sensations on my skin would precipitate the creepy-crawly symptoms.

Now, these were the days of relatively mild RLS/WED. I didn't have it every week - a few times a month. I swear that for years, I thought that a certain type of stretch/exercise (an oldie callled a hurdler's stretch) and lotion were all it took to resolve RLS/WED. I eventually learned that wasn't true for more insistent symptoms, but it always worked for mild ones....for me.

I was surprised when I came here that no one talked of itching! But, over the years, people have come forward and said that itching is part of their symptomology.

Another tidbit....when I was on MUCH too much DA, I developed neuropathy. I found that the itchy, stingy, hot sensation of that is similar to itching - and it would almost always set of symptoms for me. OH! Of course - I also can never stand itchy and tight materials on my skin. Again, sets of symptoms. Earlier today I had on shorts that skimmed my leg when standing, but were snug when sitting. It was fine when I was shopping, but as soon as I came home and sat at my computer, I had to take those shorts off as fast as possible.

Not saying it is for you. Just that it might be. If anything in there is helpful, wonderful!
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

debbluebird
Posts: 2023
Joined: Mon May 21, 2012 3:27 pm

Re: Twitching Body

Postby debbluebird » Sat Aug 08, 2015 2:56 pm

I have been having the itchy skin, mostly on my torso and arms. It doesn't happen very often. I had it last night. It was probably more than a month ago since it happened. I realized last night it was RLS. First I woke up about 2 1/2 hours after going to sleep, but not aware of symptoms. I decided to take my second dose of meds. I went back to sleep, but then woke up to very strong leg jerks just after 30 mins. Felt like my leg was being pulled out of my body. Then, after getting up for a bit, I went back to bed. This is when I was itchy and had creepy crawlies and restlessness. I don't know how long it lasted, maybe an hour. I get on my side when symptoms start. I was rubbing my arms and scratching. When I used to have that feeling I always thought it was the side affect of too much narcotic. (same feeling) I then took my third dose of meds somewhere in that period. I finally went back to sleep. This time I was able to sleep 5 hours straight. I also realized this morning that it has only been recently in the last couple of years that I can sleep 5 or 6 hours straight before needing the bathroom. All those years of waking up every 2 or 3 hours was RLS, not needing the bathroom. Also, it has only been in the last couple of years that I've had the itchy restlessness. My RLS has been milder since getting all of my joints replaced. Before I just had the leg jerks. This is what is so crazy about RLS, it changes all of the time. No two nights are the same.
So, after saying all of that, it's probably your RLS. But know that it will change.

Bats&Hummer3
Posts: 2
Joined: Fri Aug 07, 2015 10:42 pm
Location: Tucson, AZ

Re: Twitching Body

Postby Bats&Hummer3 » Sat Aug 08, 2015 4:35 pm

Two weeks should be more than enough time to get it out of your system. I hope you are back on your meds experiencing some relief.
----
“Learn from yesterday, live for today, look to tomorrow, rest this afternoon.”
― Charles M. Schulz, Charlie Brown's Little Book of Wisdom

Orrel
Posts: 101
Joined: Sun Jun 15, 2014 12:23 am

Re: Twitching Body

Postby Orrel » Sat Aug 08, 2015 8:58 pm

Viewsaskew and debbluebird: If you use a lotion to quell the itchiness, what do you use and
do you find it effective in stopping the nighttime twitchiness? There are so many non-prescription
meds that are not RLS- friendly. I was thinking of taking Claritin but evidenly that is not
always RLS-friendly. I was hoping my itchiness (a relatively new symptom) was due to
the Neupro patch, and its increasing frequency due to my almost four- week withdrawal
from it. However, I am increasingly thinking that the itchiness and twitching are part and parcel
of RLS itself.

debbluebird
Posts: 2023
Joined: Mon May 21, 2012 3:27 pm

Re: Twitching Body

Postby debbluebird » Sun Aug 09, 2015 4:47 am

I believe it is part of RLS. I just use my regular medication. I think it's the nerve endings, not the skin. I take Methadone.

ViewsAskew
Moderator
Posts: 15604
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Twitching Body

Postby ViewsAskew » Sun Aug 09, 2015 5:18 am

For me, they seem entwined in some way. While it's still part of it, lotion alone wouldn't reso;lve it these days, but it does calm it and reduce it. Could be the act of engaging. Could be that I'm massaging - no idea. Also could be that it just removes one more component that exacerbates it.

I do take Zyrtec when I'm itchy - but it does not bother me.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

debbluebird
Posts: 2023
Joined: Mon May 21, 2012 3:27 pm

Re: Twitching Body

Postby debbluebird » Mon Aug 10, 2015 4:14 am

It just always amazes me how different the symptoms can get. I used to try and figure it out, but not so much anymore. Sometimes it seems like something will increase the chances of having symptoms and other times it might not affect it at all. I never know how my night will be. I think that's why it can get so frustrating. If most Doctors were knowledgeable, that would help. I think most of us here have educated them. I am fortunate that my nights aren't as bad as they used to be. Sometimes I wonder if my reduced stress level has helped.

ViewsAskew
Moderator
Posts: 15604
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Twitching Body

Postby ViewsAskew » Mon Aug 10, 2015 6:19 am

Debbie - you hit the nail on the head. It's part of being human to want, almost NEED, to figure it out. But, we're often fooling ourselves. I think this disease shows us just how irrational it is to try and figure out something that can't be figured out, lol!

And, even though I know that, the next time something changes or it's better or worse, I'm still going to say, "Hmmm, I wonder why?"
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest